| Catalog Number |
5959812 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abscess (1690); Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240); Insufficient Information (4580)
| Date of Event |
07/25/2019
Type of Reportable Event
Serious Injury
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol sepramesh ip on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh ip.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient.The patient's attorney alleges that the patient had subsequent surgical intervention; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol sepramesh ip on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against the sepramesh ip.It is alleged that the patient had subsequent surgical intervention due to the hernia mesh device.Attorney alleges that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6)2017 - patient was diagnosed with ventral hernia thereby underwent laparoscopic repair with implant of sepramesh ip.Per operative notes, ¿the hernia was noted in the midline and sepramesh ip was placed around the defect and sutured and tacked.¿ (b)(6) 2019 - patient was diagnosed with intraabdominal abscess.(b)(6) 2019 - patient was diagnosed with complex recurrent ventral hernia and infected mesh thereby underwent open repair.Per operative notes, ¿there was dense scar tissue along the midline.Multiple ventral hernias were excised and repaired with sutures.The mesh was noted and left intact.The wound vac was placed and sutured.¿ (b)(6) 2019 - patient was diagnosed with small bowel fistula to abdominal wall mesh thereby underwent open repair with removal of mesh.Per operative notes, ¿the small bowel was seen adhered to the mesh was removed.The majority of the mesh was removed.Some of the mesh was embedded into fascia without being extracted.The fistula of small bowel adherent to mesh was resected and repaired with staples.¿.